Jump to content

Lamb: Intro


Lamb

Recommended Posts

Hi everyone,

Almost 27 months ago. I quit Prozac 40mg after tapering over the course of two months (Took it for about 7 years). I was feeling alright until about two months later, when my brain seemed to completely shut down. I’ve experienced some weak windows, but overall, I’m almost as brain dead as in the beginning. Some of my symptoms are:

Physical:

Jaw pain (has gotten better)

Nerve pain in feet and legs (less frequent)

Tension in spine, arms and legs (this fluctuates in intensity)

Head pressure

 

Cognitive:

Total disconnection from environment (feels as if I’m not alive or do not exist)

Trouble with reading and speech comprehension, difficulty speaking

Inability to reason, process, or understand much of anything

Short term, long term, working memory issues

Poor coordination

Every task, however simple, is very mentally demanding, and all my mental processes degenerate within a short span of time.

Difficulty thinking about something deliberately

 

A short summary of my history with antidepressants:

When I was around 11-12, I had problems concentrating on my homework, and my parents gave me medication (which apparently was an antidepressant) that might help with that. I don't recall being told much else other than it might change my personality. I took it for probably 1-3 weeks and stopped, because I was not experiencing any benefits and was worried it might indeed change my personality. Shortly after I started experiencing numerous physical and mental symptoms with the worst being a total inability to feel pleasure. I did not realize I was going through withdrawal, and after a couple years of suffering I decided I needed an antidepressant. My mother gave me some of her Paxil, and I took that for probably a year. Later I went on Prozac + Buspar with a doctor’s supervision. My withdrawal was not reversed when I went on Paxil, and I’ve  been having withdrawal symptoms throughout my whole time on these meds, probably with side effects as well. I started this horrible journey just as I was entering puberty, and I don’t believe that my brain has developed properly, if much at all. I gradually became emptier, and mentally slower on these meds and stopped developing intellectually or emotionally. 

2006 unknown antidepressant taken for a few weeks

2008 Paxil

2009 Stopped Paxil started Prozac 60mg and Buspar 10mg

2012 May quit Buspar June tapered Prozac to 40mg

2016 June 1-July31 tapered down from 40mg Prozac to 0

Link to comment
  • Moderator

Welcome to SA, Lamb.  I'm sorry you're having these unpleasant withdrawal symptoms.  It is encouraging that at least two of your symptoms are improving.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
To help you understand the symptoms you are experiencing, here is some information on withdrawal.  These drugs alter the architecture of the brain, and the time necessary to heal the brain and return to homeostasis is, unfortunately, impossible to predict.  
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
Sometime withdrawal symptoms don't appear immediately after a too-fast taper.  This appears to be the case in your instance, with the symptoms showing up two months after your rapid taper.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
We have other members who were drugged as teens or children, and they have recovered.  Because you may not have developed coping skills due to the drug, the techniques in these links might be of particular help to you in dealing with withdrawal.
 
 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.


 
 
 
 
 


 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thank you Gridley.

 

I forgot to mention another symptom which has improved. For the first 2 years, I regularly had intense, uncontrollable emotions (mainly triggered by anger toward what has happened to me). It felt like my body was overwhelmed by a powerful force. During these episodes, I would experience things like: a desire to throw and kick objects,  thrashing on the floor and wailing, and a desire to die. I haven't had these emotions for two months now. I still have the thoughts, but the emotional response does not escalate beyond normal levels. 

2006 unknown antidepressant taken for a few weeks

2008 Paxil

2009 Stopped Paxil started Prozac 60mg and Buspar 10mg

2012 May quit Buspar June tapered Prozac to 40mg

2016 June 1-July31 tapered down from 40mg Prozac to 0

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy